Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2000, 2:57 PM CDT for King County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 2:57 PM CDT (19:57 UTC)
- Expired
- Apr 30, 2000, 3:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County King County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:05 PM CDT | Hail 2.75 | Grow, TX | |
| Apr 30, 3:25 PM CDT | Hail 2 | Dumont, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 301958
SVRLBB
TXC269-302045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
257 PM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KING COUNTY IN TEXAS
* UNTIL 345 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
BASEBALLS 2 MILES NORTH OF FINNEY...OR ABOUT 13 MILES NORTH OF
GUTHRIE...MOVING EAST-NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FINNEY...
GROW...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
HAIL UP TO BASEBALLS HAS BEEN REPORTED WITH THIS STORM.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.
LAT...LON 3384 10050 3370 10050 3370 10000 3383 10001
3383 10025What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:40 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 30, 2:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SUN APR 30 2000 NEED TO RUSH DISCUSSION TODAY...SINCE OFFICE WILL MOST LIKELY GO INTO SEVERE WEATHER MODE THIS AFTERNOON. 12Z ANALYSIS SHOWS A 500MB CLOSED UPPER LEVEL LOW OVER NORTHERN NM WITH A 50KT JET MAX ROUNDING THE BASE OF THE TROUGH INTO WEST TX. VERY STEEP LAPSE RATES WERE NOTED OVER WESTERN AND CENTRAL TX...AS DELTA TS (700MB TEMP-500MB TEMP) RANGED FROM 22 TO 24 DEGREES. AT 850 MB DEW POINTS GREATER THAN TEN DEGREES EXTENDED FROM BRO NORTHWEST TO AMARILLO TO OKLAHOMA CITY...OK...SOUTHEAST TO GALVESTON...TX. THE DEEPER MOISTURE IS ALREADY IN PLACE EAST OF THE 850MB TROUGH. THE 17Z SURFACE ANALYSIS SHOWS DENSITY CURRENT/BARRIER JET MOVING SOUTH THROUGH EASTERN NM AND WESTERN TX PNHDL. A SURFACE LOW WAS LOCATED JUST NORTH OF LUBBOCK. THE SURFACE DRYLINE EXTENDED SOUTHEAST FROM THE THE TRIPLE POINT WEST OF AMARILLO TO JUST EAST OF LUBBOCK SOUTHWARD BETWEEN MIDLAND AND SAN ANGELO. AN OUTFLOW BOUNDARY EXTENDED ALONG THE RED RIVER VALLEY NORTHWEST ACROSS THE NORTHEASTERN COUNTIES OF THE FORECAST AREA INTO THE CENTRAL TX PANHANDLE WHERE IT INTERSECTED THE SURFACE DRYLINE. ETA MODEL SHOWS THE UPPER LEVEL TROUGH MOVING EAST INTO THE N.W. TX PNHDL BY THIS EVENING. THE SURFACE LOW IS FORECASTED TO TRACK SOUTHEAST TODAY AS DRYLINE PUSHES EAST OFF THE CAPROCK ESCARPMENT THROUGH THE AFTERNOON HOURS. LOOKS AS IF INTERSECTION OF OUTFLOW BOUNDARY AND DRYLINE WILL BE OVER THE EASTERN COUNTIES. ETA IS FORECASTING MID 60 DEWPOINTS TO ADVECT TO THE NORTHWEST ALONG AND NORTH OF THE OUT FLOW BOUNDARY. SURFACE WINDS WILL BE BACKED ALONG AND NORTH OF THE OUTFLOW BOUNDARY OVER PORTIONS OF NORTH TX/SOUTHWEST OK AND THE EASTERN SECTION OF THE FORECAST AREA. THE VERTICAL WIND SHEAR PROFILE WILL SUPPORT SUPERCELLULAR CONVECTION TO DEVELOP EAST OF THE DRYLINE AND ALONG AND NORTH OF THE OUTFLOW BOUNDARY THIS AFTERNOON. ATMOSPHERE IS QUITE UNSTABLE GIVEN STEEP LAPSE RATES...MID 60S DEWPOINTS...LOW TO MID 80 TEMPERATURES AND -15 DEGREES AT 500MB. I ESTIMATED CAPES TO BE AT OR ABOVE 3000 J/KG WHICH WILL SUPPORT INTENSE UPDRAFT. THE PRIMARY THREAT WITH THESE SUPERCELL THUNDERSTORMS WILL BE LARGE HAIL...HOWEVER ALONG AND NORTH OF THE OUTFLOW BOUNDARY WHERE SURFACE WINDS ARE BACKED AND LOWER TEMPERATURE/DEWPOINT TEMPERATURE DEPRESSIONS WILL EXIST A FEW TORNADOES MAY BE POSSIBLE. DURING THE LATE EVENING HOURS THE ISOLATED THUNDERSTORMS WILL PROBABLY MERGE INTO A COMPLEX OF STORMS AND MOVE EAST OUT OF THE FORECAST AREA. TONIGHT THE COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION. THERE MAY BE SOME WEAK ISENTROPIC LIFT OVER EASTERN SECTION OF THE FORECAST AREA...OVER THE WESTERN HALF OF THE FORECAST AREA THE COLD AIR ADVECTION WILL BE TOO INTENSE FOR MUCH PRECIPITATION...BUT I WILL GO WITH A SLIGHT CHANCE IN CASE OF DRIZZLE OR LIGHT SHOWERS. ON MONDAY THE ETA MODEL SHOWS THE UPPER LOW MOVING RIGHT OVER THE REGION...SO WITH COLDER AIR ALOFT ALONG ENOUGH RESIDUAL MOISTURE... THERE MAY BE A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE AFTERNOON HOURS. EXTENDED OUTLOOK...BOTH THE CANADIAN AND MRF MODELS CONTINUE TO SHOW THE UPPER LOW OVER THE REGION...SO I WILL CONTINUE THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TUESDAY AFTERNOON. CANADIAN AND ECMWF SHOW UPPER LOW SLOWLY MOVING TOWARDS SOUTHEAST TX AND A SOUTHERN STREAM RIDGE BUILDING OVER THE REGION TOWARDS THE END OF THE WEEK. EXPECT DRY CONDITIONS AND WARMER TEMPERATURES FROM WEDNESDAY THROUGH FRIDAY. I WILL ISSUE A FLASH FLOOD WATCH TONIGHT OVER THE NORTHEAST FOUR COUNTIES OF THE CWFA. THIS IS DUE TO REPEATED HEAVY RAINFALL LAST NIGHT AND TROUGH THE MORNING HOURS OVER COTTLE AND CHILDRESS COUNTIES....WHERE STORM TOTALS HAVE BEEN NEARLY 5 INCHES. THE POTENTIAL EXIST FOR WIDE SPREAD HEAVY RAINFALL THIS AFTERNOON AND THROUGH THE EVENING HOURS. THE WATCH WILL BE IN EFFECT UNTIL THE NEXT ZONE ISSUANCE AT 430 AM. FRIONA 45/62/42/70 22-2 BROWNFIELD 47/67/45/74 22-2 TULIA 45/63/43/72 33-3 LUBBOCK 47/66/45/74 22-2 CHILDRESS 50/67/47/70 63-3 ASPERMONT 53/72/50/74 53-3 .LBB... TORNADO WATCH UNTIL 8PM CDT TXZ 025-026>031-032>037-038>043-044 FLASH FLOOD WATCH UNTIL 430AM CDT TXZ 025-026>031-032
In the hours before
Special weather statement, Apr 30, 10:17 AM CDT, 4 hours 40 minutes before
TXZ023>026-029>032-301600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1017 AM CDT SUN APR 30 2000 THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY AND COTTLE STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. JAMES
Special weather statement, Apr 30, 11:30 AM CDT, 3 hours 27 minutes before
TXZ021>044-301900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN APR 30 2000 ...ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN PORTIONS OF THE SOUTH PLAINS... EXTREME SOUTHERN PANHANDLE AND LOW ROLLING PLAINS. THE MODERATE RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM MATADOR TO SPUR TO SNYDER. THE SLIGHT RISK AREA IS EAST OF A LINE FROM PLAINVIEW TO POST TO BIG SPRING. THE LUBBOCK METRO AREA IS NOT INCLUDED IN THE SLIGHT RISK AREA AT THIS TIME. A VERY UNSTABLE ATMOSPHERE CONTINUES TO RESIDE ACROSS THE REGION LATE THIS MORNING. SEVERAL FACTORS WILL COME TOGETHER TO PRODUCE A CHANCE OF SEVERE WEATHER BY THIS AFTERNOON. A COLD FRONT MOVING ACROSS THE NORTHERN TEXAS PANHANDLE WILL CONTINUE TO SLOWLY MOVE SOUTH TODAY. IN ADDITION A VERY PRONOUNCED DRYLINE WILL PUSH EAST. THE COMBINATION OF THESE TWO FEATURES COUPLED WITH COLD TEMPERATURES ALOFT AND A VERY UNSTABLE ATMOSPHERE WILL AID IN THE PRODUCTION OF SHOWERS AND THUNDERSTORMS ACROSS THE RISK AREAS. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE...DAMAGING HAIL...HIGH WINDS IN EXCESS OF 60 MPH AND TORNADOES. IN ADDITION TO SEVERE WEATHER...FLOODING RAINS MAY ALSO DEVELOP. RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES WERE COMMON ACROSS LOCATIONS EAST OF THE CAP ROCK LAST NIGHT AND EARLIER THIS MORNING. SHOULD HEAVY RAINS DEVELOP...FLOODING WILL BECOME A PROBLEM ACROSS THESE AREAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON AND QUICKLY BECOME SEVERE. A SEVERE THUNDERSTORM OR TORNADO WATCH MAY BE REQUIRED LATER TODAY. ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED LATER THIS AFTERNOON. THIS IS A DEVELOPING WEATHER SITUATION. PEOPLE ACROSS THE REGION SHOULD CAREFULLY MONITOR THE LATEST WEATHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN LUBBOCK. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 2:36 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 30 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.